Alert archive / Illinois / Flash Flood Warnings in 2002
Flash Flood Warning 20, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jun 11, 2002, 2:03 PM CDT for Hancock County, McDonough County, Illinois. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2002, 2:03 PM CDT (19:03 UTC)
- Expired
- Jun 11, 2002, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
Counties Hancock County, IL, McDonough County, IL
The radar
The Quad Cities radar (KDVN), 128 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1367 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDVN 111903 FFWMLI ILC067-109-120000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 201 PM CDT TUE JUN 11 2002 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * FLASH FLOOD WARNING FOR... HANCOCK COUNTY IN WEST CENTRAL ILLINOIS MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 700 PM CDT * AT 201 PM CDT...TRAINED SPOTTERS REPORTED HEAVY RAIN WAS FALLING OVER THE WARNED AREA...WITH FLASH FLOODING ALREADY OCCURRING IN TOWN. * SPOTTERS REPORTED 2 INCHES OF RAIN SINCE NOON IN MACOMB. THIS RAINFALL HAS RESULTED IN WATER UP TO THE FENDERS OF SMALL CARS IN MACOMB AND WATER RUNNING DOWN SOME STREETS. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES...AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE WATER MAY BE TOO DEEP TO CROSS SAFELY OR THE ROAD COULD BE WASHED OUT. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. LAT...LON 4063 9048 4025 9044 4023 9132 4062 9134
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 2:44 AM CDT, 11 hours 19 minutes earlier.
Area forecast discussion, Jun 11, 2:44 AM CDT, 11 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 244 AM CDT TUE JUN 11 2002 CHALLENGING FORECAST THIS MORNING WITH SURFACE FRONT MOVING TOWARDS THE FORECAST AREA...ACCOMPANIED BY A COMPLEX OF STRONG/SEVERE SHOWERS AND THUNDERSTORMS. UPPER LEVEL SUPPORT FOR THIS SYSTEM IS GOOD...WITH 850MB LLJ ACROSS KS/MO...AND WITH HIGH 850MB DEWPOINTS AND TEMPS. UPPER LEVELS ALSO HAVE A SERIES OF 500MB SHORT WAVES TO MOVE ACROSS IA...AND SIGNIFICANT DIFFLUENCE OVER THE UPPER MIDWEST. ENTIRE FORECAST WILL BE A CHALLENGE THIS MORNING...WITH CHANCES OF PRECIP INTO THURSDAY TO BE LOOKED AT. LITTLE QUESTION ABOUT SOME PERIODS...BUT WEDNESDAY/THURSDAY TIME FRAME TEMPS AND POPS COULD BE TRICKY DUE TO QUESTIONS ABOUT POSITIONING OF SURFACE FRONT. 00Z MODELS APPEAR TO HAVE INITIALIZED FAIRLY WELL...THOUGH SOME SIGNIFICANT PROBLEMS IN THE ETA WITH QPF...WITH THE AVN HANDLING CURRENT CONVECTION BETTER...ONLY BEING A LITTLE ON THE HIGH SIDE. NGM HAVING SOME PROBLEMS WITH MAIN FEATURES AND WILL DISCARD FOR NOW. PREFER POSITIONING OF THE SURFACE FRONT IN THE ETA...WITH THE AVN AT 06Z TOO FAR SOUTHEAST. SO...HAVE GONE WITH A BLEND OF THE MODELS FOR THIS FORECAST. TODAY...SHOWERS AND THUNDERSTORMS SHOULD CONTINUE TO REGENERATE AS THE SURFACE FRONT DROPS SOUTHEAST TOWARDS THE CWA. TIMING WILL BE TRICKY WITH THIS MORNINGS CONVECTION AFFECTING THE MORNING HOURS...AND THEN WITH AFTERNOON CONVECTION FIRING AGAIN. AFTERNOON HOURS WILL BE DEPENDENT ON WHERE THE STORMS RE-FIRE...WHICH AT THIS TIME APPEARS TO BE OVER WESTERN IOWA. FOR NOW...AM GOING TO GO WITH LOW CATEGORICAL 80 POPS FOR ENTIRE CWA FOR TODAY. WILL ALSO BE INCLUDING FEW MAY BE SEVERE WORDING AS WE ARE IN SLIGHT RISK IN SPC OUTLOOK...AND DUE TO INSTABILITY AND VICINITY OF FRONT THINK THIS IS REASONABLE. AS FAR AS TEMPS...INCREASED CLOUD COVER WILL BE OFF SET BY COMPRESSIONAL HEATING AHEAD OF FRONT. MAY TONE DOWN CURRENT FCST A LITTLE...BUT NOT AS LOW AS IN CURRENT GUIDANCE. TONIGHT...AM PRETTY CONFIDENT IN CONTINUING SHOWERS AND THUNDERSTORMS TONIGHT...BUT NOT AS CONFIDENT THAT COVERAGE WILL BE AS GREAT...SO WILL LEAVE LIKELY POPS MUCH AS ARE IN CURRENT PACKAGE. TEMPS TO BE A LITTLE BIT OF A RACE TO SEE HOW FAR SOUTHEAST THE FRONT CAN GET BEFORE MORNING. WILL GO ON COOL SIDE IN THE NORTHWEST CWA...BUT SLOW PROGRESSION OF FRONT WILL KEEP SOUTHEAST CWA FAIRLY CLOSE TO LOW TEMPS THIS MORNING. WEDNESDAY...WITH FRONT STILL LINGERING JUST SOUTH OF CWA...AM GOING TO INCLUDE A CHANCE OF TSRA IN THE SOUTHERN HALF OF CWA...WITH ONLY SLIGHT CHANCES NORTH. BY WEDNESDAY NIGHT THE FRONT SHOULD DROP FAR ENOUGH SOUTH FOR ONLY SLIGHT CHANCES IN FAR SOUTH. TEMPS WILL BE VERY COOL... AND WILL BE GOING COOLER THAN GUIDANCE. THURSDAY...IN THE NORTHWEST FLOW...WITH A SIGNIFICANT COLD POOL ALOFT OVER CWA...WE TYPICALLY GET SHOWERS IN THE AFTERNOON...SO HAVE THROWN THESE IN WITH LOW POPS. KEPT THEM TO MAINLY AFTERNOON WORDING... THOUGH WOULD NOT BE SURPRISED TO TO SEE THEM SHOW UP IN THE MORNING TOO. TEMPS REMAIN COOL...GOING TEMPS AND GUIDANCE FAIRLY CLOSE SO WILL ONLY TWEAK A LITTLE. NO CHANGES TO EXTENDED THU-MON PLANNED ATTM. .DVN... IA...NONE. IL...NONE. MO...NONE. LRE
Nearby
Flash Flood Warnings in Illinois, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.